I have recently been diagnosed with a thyroid problem. The problem is, I continue to gain weight despite eating healthy and working out every single day for 1 hour. In the past month, I have gained over 4 lbs (if this keeps up all the weight I originally lost will come back). My doctor refuses to put me on medication because I am young and he says it is only slightly off. However, the weight gain is frustrating because I am trying to stay in shape. If I start medication, will the unexplained weight gain stop? Can anyone say that when they take their thryoid medication that their weight problems stopped?
Can you post your actual test results for TSH, Free T3 and Free T4, along with the reference ranges from your lab report?
Even if you levels are only "slightly off", that can cause symptoms, including weight gain. Starting medication does not guarantee that the weight will come off (I'm proof of that), but it does for some people.
The important thing is that if your levels are off, you will most likely begin to have more symptoms as time goes on.
I would be happy to tell you that if you take your medicine for hypothyroidism that it will cause you to stop gaining weight, but I would be lying. I have had hypothyroidism for years and every since I only seem to gain or loose at the most a couple pounds. My thyroid was severely over active and they called it Graves Disease, in a months time I lost over 30 lbs. Then they gave me an iodine treatment to destroy the bad part of my thyroid, along with it went the good. Every since my weight has been a constant battle. Moreover did the doctor explain why your tests are just slightly off, or if there is any other reason for the weight gain?
Thanks for all the advice, but in terms of lifestyle I already follow a diet and go to the gym 7 days a week---I don't think I can do much more, so in response to Flitter I doubt there is another reason for the weight gain. I mean exercising daily plus diet should at least help me keep my weight constant at the very least.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.